ArticleOriginal scientific text

Title

The Schwarz-Pick theorem and its applications

Authors ,

Abstract

Various derivative estimates for functions of exponential type in a half-plane are proved in this paper. The reader will also find a related result about functions analytic in a quadrant. In addition, the paper contains a result about functions analytic in a strip. Our main tool in this study is the Schwarz-Pick theorem from the geometric theory of functions. We also use the Phragmen-Lindelof principle, which is of course standard in such situations.

Keywords

Bernstein’s inequality, functions of exponential type in a half-plane, rational functions, Schwarz-Pick theorem

Bibliography

  1. Ahlfors, L. V., Conformal Invariants: Topics in Geometric Function Theory, McGraw-Hill Book Company, New York-Dusseldorf-Johannesburg, 1973.
  2. Bernstein, S. N., Sur la limitation des derivees des polynomes, C. R. Math. Acad. Sci. Paris 190 (1930), 338-340.
  3. Boas, Jr., R. P., Entire Functions, Academic Press, New York, 1954.
  4. Caratheodory, C., Conformal Representation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 28, Cambridge University Press, Cambridge, 1963.
  5. Krzyż, J. G., Problems in Complex Variable Theory, American Elsevier Publishing Company, Inc., New York, 1971.
  6. Qazi, M. A., Rahman, Q. I., Some estimates for the derivatives of rational functions, Comput. Methods Funct. Theory 10 (2010), 61-79.
  7. Qazi, M. A., Rahman, Q. I., Functions of exponential type in a half-plane, Complex Var. Elliptic Equ. (in print).
  8. Rahman, Q. I., Inequalities concerning polynomials and trigonometric polynomials, J. Math. Anal. Appl. 6 (1963), 303-324.
  9. Rahman, Q. I., Schmeisser, G., Analytic Theory of Polynomials, Clarendon Press, Oxford, 2002.
Main language of publication
English
Published
2011
Published online
2016-07-27
Exact and natural sciences